Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have one dilemma. I had very high fewer last weeks. It was followed with sneezing, coughing, runny nose etc. My doctor advices me to take Tylenol. It did not help a lot. It starts to be worse then it was before. Swelling and redness has appeared yesterday. Can it be connected with this medication? Am I allergic to Tylenol?

Loading...

There are registered cases of people who had the allergy to Tylenol. It can be dangerous if you have severe sore throat more then 2 days, or symptoms such is fewer, nausea, vomiting or headaches. Allergy to this medication can also cause drowsiness and can be very dangerous if you ate driving. You should not drink alcohol because you can have complications. It is necessary for you to go to a doctor immediately.
Reply

Loading...

I started feeling hot around my eyes and my cheeks. I thought it was a new allergy to codeine but then I took just a Tylenol and it was just the same. I break out around the eyes, forhead and cheeks, my neck and I wheeze. I also get very sleepy and this last one is the worst one. I have a hard time keeping my eyes open.

My VA Doc thinks I am just looking for a better pain reliever and he wont even see me so I can show him.
I have a compression fractire of the t11 and severe canal stenosis so the pain can be severe.
Reply

Loading...

I am quite allergic to tylenol. After years of using it for the occasional head ache, etc. I licked some liquid children's tylenol from my fingers after giving some to my child. Shortly after that I felt a warm almost burning feeling move down my entire body from the head to my toes followed by extreme itching. I didn't connect the reaction to the tylenol that first time. I consulted my doctor who had me take a large dose of Benydryl and keep him informed. A few weeks later I actually took 2 regular tylenol for a head ache and had such an extreme reaction including the same first reaction and then hives, etc. This time they gave me a steroid shot and pills to take over a week or so. I avoid the stuff!!! As years have gone by I have also developed a mild latex allergy as well as one to bananas, kiwi and walnuts. I have wondered what Tylenol might have in common with any of theses.
Reply

Loading...

I read your post after doing a search on acetomenophen allergy. I have had similar unpleasant reactions after taking it and have mentioned it to several doctors who respond with skepticism and have nothing to say to me. Interestingly, on top of having this sensitivity to tylenol, my only other allergies are to kiwi and walnuts. A coincidence? I don't know.
Reply

Loading...

! My adult son had swelling in his throat as a result of taking Tylenol. He is also allergic to walnuts. Don"t know about kiwi. He took Benedryl. His food allergies seem to be getting worse as he gets older unfortunately.
Reply

Loading...

My daughter had an allergic reaction to children's tylenol meltaways. I don't know if the allergy is from the acetaminophen or the food dyes. Her face and lips were swollen, hives, and her arms/legs itchy. However it didn't start until about 1 hour later from taking the tylenol.
Thoughts???
Interesting her sister has a severe nut allergy (all nuts).
Both kids enjoy kiwi.
Reply

Loading...

My son is also severely allergic to Tylenol, with hives all over his body and closure in his throat. He used to take it for his many ear infections. When we checked it out officially at an allergy clinic, the doctor basically said that Tylenol was designed to not be allergy inducing, so he didn't believe it. Spending hours in the ER, however, made a believer out of the rest of us, though. I'm not sure if he has the walnut or kiwi reaction.
Reply

Loading...

An insightful, understanding doc told me why there are so many disbelieving doctors when people say they have this allergy: Because docs are trained in Med school that only addicts show up in ERs claiming tylenol allergies, clamoring for something to relieve their pain. The reason some addicts take this approach is because they know the only other pain relievers that hospital docs can offer for chronic pain that aren't tylenol-based are OPIATE based, or similar extreme hospital-grade drugs. Which people with addiction issues LOVE. So its a way for addicts to try to wrangle opiate based drugs out of emergency room doctors, or even out of their regular doctors. Now I don't know why there aren't more Advil (Ibuprofen) based drugs or for chronic pain, but I guess there just aren't. I think it's much much more common for people to have allergies to Ibuprofen, so they just don't make a whole lot of Ibuprofen based options. Tough luck for us.

I have no doubt that happens, but I am obviously not an addict. I am aware of this bad teaching so I'm more patient with doctors, and I am *extremely* clear about the issue. I write "Acetaminophen" allergy on everything I can when I have to fill out paperwork. I write down my symptoms, when it happened, everything. I keep it short, simple, and *extremely clear*.

They always question me and I am very very specific as to time, place, reactions (throat tightness, agitation, heartbeat) having to take Benadryl, and the fact the exact same reactions happened 6 mos later the next (and last time) I took tylenol. This allergy also didn't show up until I was an adult. I was 28 at the time. I'm now 35 and have never taken Tylenol since. The first time in happend I was with a friend who had EMT training, and she recognized what was happening. She's the one who made me take Benadryl. I tell the doctors that. It seems to help. I haven't been told I'm crazy (yet). It really helps knowing why they react badly.

A word to everyone: take note when you're traveling outside the US. In the UK (and I think in Canada) Tylenol / Acetaminophen is called "Paracetamol." So when you come down with a bad sore throat in London and go to the Boots pharmacy for meds, you'll see "Paracetamol" listed in the over the counter stuff. Don't take it. That's Tylenol. Remember the "ceta" sound. Our generic name for Tylenol is "Acetaminophen." It's the same "ceta" sound. Just a warning how to stay safe and allergy-free when you're abroad!
Reply

Loading...

I"m a Canadian living in Canada and it's Tylenol and Acetaminophen in Canada.
I've never hear of Paracetamol before reading the above posting. I think that name
must be the European and UK name from what I've been able to find about it online.
Reply

Loading...

This may sound crazy, but the first time I ever took anything with Tylenol in it, back in the 70s, I had a reaction of having pain all over my body and in my teeth!  It was like having the flu and it took hours for it to finally go away, I suppose after all the Tylenol got out of my system.  Since then, at times I have taken Tylenol and NOT had this problem, other times I do have it.  Right now, I am having bad pain from arthritis in my shoulders.  I am taking Lodine but the doctor gave me a generic of Vicodin (Tylenol + Codeine) for when the pain is really bad.  The few times I've taken it lately, I have this all-over aching again.  Yet last year when I had mouth surgery, the same medicine caused no such problem.  Am I crazy or what?  Has anyone else ever had this problem with Tylenol?

Reply

Loading...

This is a new one, maybe.  I recently had a liver enzyme test and it was all normal, except my ALT enzyme was slightly elevated.  I went online and found that this one is related to Tylenol.  I have been taking 4-6 Xtra Strength Tylenol every day for about 30 years.  I decided to kick the habit and haven't taken any for a week.  I'm pretty sure eliminating Tylenol from my daily regimen will bring down my ALT reading and I will still take it as needed or take an Excedrin now and then, but no more of this daily thing.  So, for 2 1/2 years, I have also suffered from itchy ears, like way down in there...horrible, horrible itching.  My ENT dr. has never figured out what is causing it and I have an ointment that I use about every night for it.  In the process of putting it in, I always have a good rub "fest" in there because it feels better at the time, but I know this probably makes it worse.  Anyway, long story.....my ears haven't itched since I stopped taking Tylenol.  Since they itched every day and haven't for a week, my conclusion is that I'm either allergic to the Tylenol or I was reacting with the itching due to taking so much of it on a daily basis for so many years.  Anyway, one thing leads to another and I'm just thrilled that my ears aren't itching !!!!!
Reply

Loading...

my son also has allergy to tylenolacetaminophen .he develop macular rashes ....since he had it  when he was 6 years old ....we did not let him take anything with tylenol  but he is now 25 yrs old and  still develops this  macular rashes..we still do not have answers why this happen ....
Reply

Loading...

My daughter is also allergic to acetaminophen.  She gets a very red, itchy rash all over her body.  Fortunately there is no respiratory involvement.  This has happened consistently whenever she takes acetaminophen in any form (Tylenol, Midol, cold medications).  I remember giving her child's Tylenol when she was very young, with no problems.  The allergy developed when she was 12 or 13.
Reply

Loading...

I am allergic to ALL NSAIDs, including Tylenol. I've had several doctors tell me to my face that I "couldn't be allergic to Tylenol!". I was given a cough syrup or something along those lines with Tylenol as a hidden ingredient that the pharmacist didn't catch and I ended up with huge hives all over my body. I just want to add to the discussion that even though the above person's child has NOT yet had anaphalaxis, it can occur at any time after the initial allergic reaction. It's best to completely avoid it and not take any chances. I carry an epi pen for my allergic reactions.
Reply

Loading...